Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 413, NWS Louisville, KY

August 18, 2011Bourbon County, Harrison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2011, 7:02 AM EDT for Bourbon County, Harrison County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 7:02 AM EDT (11:02 UTC)
Expired
Aug 18, 2011, 7:30 AM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Bourbon County, KY, Harrison County, KY

The radar

The Jackson,KY radar (KJKL), 122 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:14 AM EDTTSTM WND DMG7 Wsw Cynthiana, KYEMERGENCY MANAGEMENT REPORTED SEVERAL TREES DOWNED ALONG STATE HIGHWAY 1842.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WUUS53 KLMK 181102
SVRLMK
KYC017-097-181130-
/O.NEW.KLMK.SV.W.0413.110818T1102Z-110818T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 AM EDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 730 AM EDT

* AT 658 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEES LICK...MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BROADWELL...
  LAIR AND JACKSONVILLE...
  EWALT CROSSROADS AND SHAWHAN...
  KISERTON AND RUDDELS MILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...AND CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3821 8432 3830 8444 3836 8447 3840 8444
      3835 8420
TIME...MOT...LOC 1102Z 301DEG 13KT 3834 8440
WIND...HAIL 60MPH <.50IN

$$

AMS
1 follow-up statement
461 
WWUS53 KLMK 181120
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 AM EDT THU AUG 18 2011

KYC017-097-181130-
/O.CON.KLMK.SV.W.0413.000000T0000Z-110818T1130Z/
BOURBON KY-HARRISON KY-
720 AM EDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR SOUTHERN HARRISON AND NORTHWESTERN BOURBON COUNTIES...

AT 714 AM EDT...LOCAL LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN 
ALONG STATE HIGHWAY 1842...WHICH IS 4 MILES SOUTHWEST OF CYNTHIANA. 
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR BROADWELL...MOVING SOUTHEAST AT 15 
MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  KISERTON AND EWALT CROSSROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3821 8432 3830 8444 3836 8447 3840 8444
      3835 8420
TIME...MOT...LOC 1119Z 301DEG 13KT 3831 8433
WIND...HAIL 60MPH <.50IN

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:12 AM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 18, 3:12 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 AM EDT THU AUG 18 2011

.SHORT TERM (TODAY AND TONIGHT)...

AN UPPER LEVEL WAVE WAS MOVING ACROSS NORTH DAKOTA EARLY THIS
MORNING AND WAS SPARKING A FEW THUNDERSTORMS OUT AHEAD OF IT OVER
EASTERN PARTS OF THE STATE. THIS WAVE IS EXPECTED TO HEAD TO THE
SOUTHEAST TODAY...REACHING THE OHIO VALLEY BY LATE THIS EVENING. THE
ATMOSPHERE IN SOUTHERN INDIANA AND CENTRAL KENTUCKY IS PROGGED TO
BECOME MODERATELY UNSTABLE THIS AFTERNOON. SOUNDINGS SHOW DRY MID
LEVELS WITH STEEP LOW LEVEL LAPSE RATES AND LITTLE IF ANY CAPPING BY
THE HEAT OF THE DAY...ALONG WITH MDPI VALUES APPROACHING ONE
SUGGESTING SOME DOWNBURST POTENTIAL. MID LEVEL LAPSE RATES WILL BE
STEEP ENOUGH FOR THUNDER. WET BULB ZERO HEIGHTS ARE LOW ENOUGH TO
SUGGEST THE POSSIBILITY OF HAIL WITH THE STRONGEST CELLS. THE
BIGGEST LIMITING FACTOR WILL BE A LACK OF DEEP MOISTURE...WITH PWATS
NEAR OR SLIGHTLY BELOW NORMAL. MOS POPS ARE ACTUALLY IN THE SINGLE
DIGITS TODAY FOR MUCH OF THE REGION. HOWEVER WITH THE UNSTABLE
ATMOSPHERE IN PLACE AND AN UPPER WAVE COMING IN AT A DIURNALLY
FAVORABLE TIME OF DAY...WILL KEEP A 20% POP IN THE FORECAST. THIS IS
IN GENERAL AGREEMENT WITH SURROUNDING OFFICES. WILL HAVE THE 20 POP
GOING ALL DAY SINCE ISOLATED SHOWERS AND A FEW THUNDERSTORMS MAY BE
ONGOING EARLY THIS MORNING AS WELL.

HIGH TEMPERATURES TODAY WILL BE AROUND THE 90 DEGREE MARK WITH LIGHT
WSW BREEZES.

WILL CARRY THE SMALL POP INTO THIS EVENING AS THAT UPPER WAVE MOVES
BY. OVERNIGHT LOWS WILL BE AROUND 70 IN LOUISVILLE AND THE MID TO
UPPER 60S ELSEWHERE.

.LONG TERM (FRIDAY - WEDNESDAY)...

IN THE LONG TERM PERIOD...MODELS SEEM TO HAVE CAUGHT ON TO THE
FIRST OF SEVERAL SHORT WAVES TO CROSS THE REGION.  THEREFORE DID
MAKE SOME POP ADJUSTMENTS FOR FRI NIGHT/EARLY SAT.  BEYOND THE FIRST
SHORT/WV HOWEVER...THERE IS LOW CONFIDENCE AND A WIDE RANGE OF MODEL
SOLNS ON THE TIMING OF SHRT/WVS AND FRONTS THROUGH THE AREA SAT-MON.
THE QUESTION OF HOW COOL THE BEGINNING OF NEXT WEEK WILL BE IS ALSO
UNCERTAIN AS LONG RANGE MODELS CONTINUE TO FLIP-FLOP ON THE STRENGTH
AND LOCATION OF TROUGHING OVER THE EASTERN CONUS.

0Z GFS/0Z NAM/0Z GEM/AND 12Z ECMWF HAVE ALL CAUGHT ON TO A POTENT
SHORT/WV SCHEDULED TO SHOOT EAST OUT OF THE ROCKIES
TONIGHT...BRINGING A CONVECTIVE COMPLEX TO OUR REGION BY FRIDAY
NIGHT.  CONVECTION MAY CREEP INTO OUR WESTERN COUNTIES AS EARLY AS
LATE FRIDAY AFTERNOON.  THIS POTENT WAVE WILL BE ACCOMPANIED BY A
SFC FRONT AS WELL AS A DECENT LLJ AND SOME UPPER LEVEL SUPPORT. AS A
RESULT...WE SHOULD SEE SHOWERS AND STORMS PRIMARILY BETWEEN 0Z TO 6Z
SAT.  AT THIS TIME...IT LOOKS LIKE THE STRONGEST STORMS MAY PRODUCE
40 TO 50 MPH WINDS WITH SMALL HAIL.  STORM STRENGTH WILL LARGELY
DEPEND ON CLOUD COVER/DESTABILIZATION AHEAD OF THIS COMPLEX OF
STORMS FRIDAY AFTERNOON.

TEMPS SHOULD BE IN THE UPPER 80S AND LOWER 90S FOR FRIDAY/SATURDAY
WITH LOWS IN THE UPPER 60S AND LOWER 70S.

BEYOND THE FIRST WAVE/FRONTAL BOUNDARY...MODEL SOLNS VARY ON THE
TIMING AND STRENGTH OF SUBSEQUENT WAVES/FRONTS.  THE 12Z ECMWF HAS
ANOTHER SHRT/WV AND SFC FRONT BARRELING THROUGH THE AREA ON SUNDAY
WITH COOLER DRIER WEATHER TO FOLLOW MON-WED.  THE 0Z GFS AND 0Z GEM
HOWEVER...SHOW ONLY SMALL CHANCES OR DRY CONDITIONS FOR LATE
SATURDAY THROUGH SUNDAY WITH A WEAK SFC FRONT AND UPPER LEVEL
SHORT/WV PASSING THROUGH ON MONDAY.  IN ADDITION...THE GFS CONTINUES
IT/S TREND OF WARMER TEMPS FOR TUES-WED AS OPPOSED TO THE ECMWF COOL
DOWN.  HAVE NOT MADE TOO MANY CHANGES TO GRIDS SAT AND BEYOND DUE TO
ALL OF THESE UNCERTAINTIES.   LOW CHANCE POPS LOOK LIKE A GOOD BET
THROUGH MONDAY AND SOME COOL DOWN SEEMS POSSIBLE FOR THE BEGINNING
OF NEXT WEEK BUT THE EXACT MAGNITUDE IS TOO DIFFICULT TO QUANTIFY AT
THIS TIME.

&&

.AVIATION (06Z TAF ISSUANCE)...

A QUIET VFR TAF PERIOD. FOR THE REST OF THE PRE-DAWN HOURS WE CAN
EXPECT SCT/BKN MID CLOUDS AND POSSIBLY A STRAY SHOWER OR TWO WITH
NEARLY CALM WINDS.

AN UPPER SHORTWAVE TROF WILL PASS BY LATER TODAY AND COULD SPARK A
FEW SHOWERS THIS AFTERNOON AND EVENING BUT CHANCES ARE SMALL ENOUGH
THAT WE CAN LEAVE THE TAFS DRY FOR NOW. WINDS WILL REMAIN LIGHT
GENERALLY FROM THE WSW THIS AFTERNOON.

JUST SCATTERED MID/UPPER CLOUDS AND LIGHT WINDS ARE EXPECTED TONIGHT
BEHIND THE DEPARTING WAVE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........13
LONG TERM.........AMS
AVIATION..........13
Hazardous weather outlook, Aug 18, 3:41 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 AM EDT THU AUG 18 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190745-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
341 AM EDT THU AUG 18 2011 /241 AM CDT THU AUG 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY
EARLY THIS MORNING AND AGAIN LATE THIS AFTERNOON INTO THIS
EVENING. SOME OF THE STRONGEST STORMS THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WEAK COLD FRONT IS SCHEDULED TO CROSS THE AREA FRIDAY NIGHT.
A COMPLEX OF SCATTERED STORMS ASSOCIATED WITH THIS FRONT IS
FORECAST TO MOVE THROUGH AREA FRIDAY EVENING. SOME STORMS MAY BE
STRONG WITH GUSTY WINDS AND SMALL HAIL.

ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE SATURDAY THROUGH
MONDAY NIGHT AS MULTIPLE DISTURBANCES AND ANOTHER WEAK FRONTAL
BOUNDARY CROSS THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF
PRODUCING CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STRONG OR SEVERE STORMS
THIS AFTERNOON AND EVENING.

13/AMS

In the hours before

Local storm report, Aug 18, 5:46 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 AM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     TSTM WND DMG     HORSE CAVE              37.17N  85.91W
08/18/2011                   HART               KY   LAW ENFORCEMENT

            THREE TREES DOWN

&&

EVENT NUMBER LMK1101106

13
Local storm report, Aug 18, 5:49 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 AM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     FLOOD            HORSE CAVE              37.17N  85.91W
08/18/2011                   HART               KY   LAW ENFORCEMENT

            MINOR SMALL STREAMS FLOODING OVER A FEW ROADS IN THE
            HORSE CAVE AREA.

&&

EVENT NUMBER LMK1101107

AML
Special weather statement, Aug 18, 6:02 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 AM CDT THU AUG 18 2011

KYZ054-065-066-077-181030-
ADAIR-CASEY-MARION-TAYLOR-
602 AM EDT THU AUG 18 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 558 AM EDT/458 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES SOUTHEAST OF LEBANON TO 6 MILES EAST OF GREENSBURG...AND MOVING
SOUTHEAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  COLUMBIA...
  CAMPBELLSVILLE...
  JACKTOWN AND YUMA...
  KNIFLEY AND HOLMES...
  ABSHER AND CLEMENTSVILLE...
  BEECH BOTTOM AND RHEBER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3718 8537 3719 8536 3722 8537 3722 8540
      3723 8541 3724 8539 3725 8539 3732 8544
      3751 8513 3734 8483 3706 8529
TIME...MOT...LOC 1002Z 312DEG 22KT 3741 8512 3724 8538

AMS
Special weather statement, Aug 18, 6:11 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 AM EDT THU AUG 18 2011

KYZ023-181045-
HANCOCK-
511 AM CDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 MPH WINDS...

AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRANDVIEW...AND MOVING SOUTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CHAMBERS...
  FLORAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3794 8697 3794 8693 3795 8690 3787 8674
      3778 8682 3784 8686 3783 8690 3784 8692
      3788 8690 3790 8692 3791 8694 3789 8698
      3790 8699
TIME...MOT...LOC 1011Z 304DEG 14KT 3789 8693

AMS
Local storm report, Aug 18, 6:36 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
636 AM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     LIGHTNING        PRICEVILLE              37.37N  85.98W
08/18/2011                   HART               KY   TRAINED SPOTTER

            TREE ON KY 728 IN PRICEVILLE STRUCK BY LIGHTNING AND
            FELL ON MOBILE HOME...DAMAGING THE MOBILE HOMES DOOR AND
            WINDOWS

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER LMK1101105

13
Special weather statement, Aug 18, 6:36 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 AM CDT THU AUG 18 2011

KYZ036-037-042-181100-
BOURBON-HARRISON-SCOTT-
636 AM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
50 MPH WINDS...

AT 635 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF CYNTHIANA...AND MOVING EAST AT
15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  RENAKER...
  CONNERSVILLE AND LEES LICK...
  BRECKINRIDGE AND LEESBURG...
  BROADWELL AND LAIR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3824 8424 3832 8453 3847 8460 3848 8458
      3849 8456 3846 8419
TIME...MOT...LOC 1036Z 281DEG 12KT 3839 8448

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:16 AM EDTSpecial Weather StatementLMKLarue29 min
Aug 18, 4:46 AM EDTSpecial Weather StatementLMKHart29 min
Aug 18, 5:07 AM EDTSpecial Weather StatementLMKHart23 min
Aug 18, 5:26 AM EDTSpecial Weather StatementLMKHart34 min
Aug 18, 5:31 AM EDTSevere Thunderstorm WarningLMKBarren, Hart29 min
Aug 18, 5:47 AM EDTAreal Flood AdvisoryLMKBarren, Hart58 min
Aug 18, 5:59 AM EDTSevere Thunderstorm WarningLMKBarren, Metcalfe31 min
Aug 18, 6:02 AM EDTSpecial Weather StatementLMKAdair, Casey, Taylor28 min
Aug 18, 6:11 AM EDTSpecial Weather StatementLMKHancock34 min
Aug 18, 6:36 AM EDTSpecial Weather StatementLMKHarrison24 min
Aug 18, 7:15 AM EDTSpecial Weather StatementLMKEdmonson30 min
Aug 18, 7:24 AM EDTAreal Flood AdvisoryLMKHarrison, Scott2 hr
Aug 18, 7:30 AM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Madison45 min
Aug 18, 7:44 AM EDTSpecial Weather StatementLMKBarren31 min
Aug 18, 8:14 AM EDTSpecial Weather StatementLMKBreckinridge31 min
Aug 18, 8:28 AM EDTSevere Thunderstorm WarningLMKBreckinridge32 min
Aug 18, 8:40 AM EDTSpecial Weather StatementLMKHart, Metcalfe20 min
Aug 18, 8:45 AM EDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart30 min
Aug 18, 8:47 AM EDTSpecial Weather StatementLMKJefferson28 min
Aug 18, 9:14 AM EDTAreal Flood AdvisoryLMKHart2 hr
Aug 18, 9:23 AM EDTSpecial Weather StatementLMKJefferson, Spencer22 min
Aug 18, 9:27 AM EDTSpecial Weather StatementLMKCumberland, Hart, Metcalfe33 min
Aug 18, 9:33 AM EDTSpecial Weather StatementLMKClark, Garrard, Madison27 min
Aug 18, 9:49 AM EDTSpecial Weather StatementLMKSpencer, Washington26 min
Aug 18, 10:06 AM EDTSpecial Weather StatementLMKHart24 min
Aug 18, 11:59 AM EDTSpecial Weather StatementLMKMetcalfe31 min
Aug 18, 3:40 PM EDTSpecial Weather StatementLMKLogan35 min
Aug 18, 3:56 PM EDTSevere Thunderstorm WarningLMKLogan34 min
Aug 18, 4:23 PM EDTAreal Flood AdvisoryLMKLogan112 min
Aug 18, 4:32 PM EDTSpecial Weather StatementLMKLogan28 min
Aug 18, 5:40 PM EDTSpecial Weather StatementLMKEdmonson35 min
Aug 18, 5:47 PM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart43 min
Aug 18, 6:04 PM EDTSpecial Weather StatementLMKWashington26 min
Aug 18, 6:20 PM EDTAreal Flood AdvisoryLMKBarren, Hart115 min
Aug 18, 6:32 PM EDTSpecial Weather StatementLMKHart28 min
Aug 18, 6:46 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue29 min
Aug 18, 7:20 PM EDTSpecial Weather StatementLMKGreen25 min
Aug 18, 7:29 PM EDTSpecial Weather StatementLMKGrayson31 min
Aug 18, 7:38 PM EDTSpecial Weather StatementLMKMarion22 min
Aug 18, 7:48 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.